New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

breathofsighs1
Regular Member


Date Joined Aug 2008
Total Posts : 74
   Posted 9/3/2008 9:40 PM (GMT -7)   
Hey everyone,
I just wanted to give a quick update. Some of you might remember me saying the other day about my potassium being low. The docs DOUBLED my potassium med. I went back Yesterday ansd it still is dropping!  It is now 2.8 and thats after 1 week of doubling my potassium. Soooooooo, they have lowered my diurectis and I have to go back day after tomorrow, I tell you, I have been feeling soooooo sick. It is very scary, If it is not up by this Friday, I think they will be admitting me for IV Potassium.  Just wanted to let y'all know. Alot of people just dont realize how dangerous these diurectics can be, especially with those of us whose immune systems are already low. Take care,Hope everyone else is doing well!
Breath
~~~~~~****There is no class distinction for those who love, only for those that hate. ...Told to me by my Great Grandmother Grace loepke...... R.I.P. Grandma.~~~~~~~****


augoldminer
Regular Member


Date Joined Jun 2006
Total Posts : 110
   Posted 9/4/2008 12:06 AM (GMT -7)   
I also have had trouble with low potassium levels and have linked mine to insulin resistance (metabolic syndrome X)
mine means i have had to take potassium supplement daily for the last 3 years.

I do not take diuretics and still have the problem.
Autoimmune Sarcoidosis with neuropathy 2003
Secondary Fibromyalgia 2002
Heart Attack and bypass x5 2006
diabetes 2008
ex firefighter/EMT
ex US Navy


breathofsighs1
Regular Member


Date Joined Aug 2008
Total Posts : 74
   Posted 9/4/2008 5:02 AM (GMT -7)   
augoldminer,
Thank you for your reply but first of all THANK YOU for your service to our country, my brother served in Vietnam.
I also have had a couple heart attacks, the last one resulting in the placing of just 2 stents.  Other than the Fibro I also have Graves disease, resulting in hypothyroidism after the treatment for the graves (radiation.) Also recently discovered is adrenal problems that constantly put out the "fight or flight" hormones, which makes taking the thyroid replacement dangerous and is what led to my heart attacks. I am not familiar with metabolic syndrome X but I will read up on it in just a a few moments. I am wondering if because of the "X" in your diagnosis it has something to do with your DNA? Do you have problems taking medicine?  I mean, do you find that there are alot of meds that do not react in your body like they should? I have that problem. My regular Doctor is completely amazed at the problems I have taking alot meds and this lastest go around with the potassium NOT working at all just reinforces his belief that I am a rare and weird person. At least he believes me which is a HUGE relief. 
Thank you again,
Breath
~~~~~~****There is no class distinction for those who love, only for those that hate. ...Told to me by my Great Grandmother Grace loepke...... R.I.P. Grandma.~~~~~~~****


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17094
   Posted 9/4/2008 8:09 AM (GMT -7)   
Breath, I think we all are considered "weird" by our doctors.  I saw my doctor yesterday and he told me that I keep him humble...its shows him all the things he DOESN'T know!  tongue    The things that I have, they either don't know what causes them or they don't know how to make it better.  Oh, well.  Such is life!
 
Sherrine
Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


Marlee2
Veteran Member


Date Joined Aug 2007
Total Posts : 6067
   Posted 9/4/2008 8:55 AM (GMT -7)   
Aawww Sherrine you don't have to tell us how weird you are, we already know. devil
 
Breath, I'm not on diuretics but I have had a terrible time keeping sodium up in the past four years. It never gets to normal but I've been able to keep it a little below normal for the past year. I've been hospitalized and had sodium drip a few times. Spironolactone helps but the stuff has been making me so light headed I haven't been taking much. I'm sure my doc is going to love hearing that today.
 
Our bodies are so out of whack. I hope you get it up so you don't have to go to the hospital.
 
luv and hugs
Marlee
Forum Moderator Fibromyalgia
 
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium and Osteoarthritis
 
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches and Tramadol
 
Co Q 10, Super B Complex, Extra B12, Multi vitamin


breathofsighs1
Regular Member


Date Joined Aug 2008
Total Posts : 74
   Posted 9/4/2008 9:12 AM (GMT -7)   

Hey Sherrine,

You sound like you are one of the lucky ones that has a doc that BELIEVES in you! I know i am extremely lucky with my doc although I know sometimes he wants to run the other way when he sees i am on the schedule to be seen by him somedays! lol I know for a fact that he loves me in a human way NOT in the "other" way. He pats me on the back when I have cried, he has hugged me when he knows I am hurting, either emotionally or physically and I know he hates that he cant make me well. I dont trust too many people but I trust this man without question. Then again I have known him for so long (30 years) as a patient and also as a co worker when i worked at the same hospital with him. I worked ER and ICU mostly. He was one of the rare docs that when one of his patients came to the ER and were serioulsy sick, no matter what time it was day or night, he would come in to see them for himself! He is just a good, decent man/human being. I think people like you and I are the types that hopefully does keep some docs "humbled" lol

  I always enjoy hearing from you Sherrine, Thank you for your response. I think I am feeling a little better today. I pray my K+ levels are trying to come up. I will find out tomorrow. Other than staggering like Otis on Mayberry on a saturday night, and horrible headaches and shaking on my insides like a puppy trying to poop a peach pit, ( sorry if i offended anyone) severe nausea, I really think I am a little better.

Thanks again and keep em ALL humbled lol....

Breath


~~~~~~****There is no class distinction for those who love, only for those that hate. ...Told to me by my Great Grandmother Grace loepke...... R.I.P. Grandma.~~~~~~~****


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17094
   Posted 9/4/2008 9:34 AM (GMT -7)   
Breath, I hope they do get to the bottom of this!  My potassium took a nosedive when I was having severe problems with Crohn's disease.  When I got to the hospital, I needed a lot of potassium and two blood transfusions.  Do you have problems with either Crohn's or IBS?  Maybe that's where the problem lies.  Just a thought....
 
Feel better!
 
Sherrine
Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


breathofsighs1
Regular Member


Date Joined Aug 2008
Total Posts : 74
   Posted 9/4/2008 9:50 AM (GMT -7)   
smhair  Marlee....Thats what they say they are going to try next if level isnt up by tomorrow! Spironolactone is a diurectic, but it is classified as one of the "potassium" sparing diuretics where lasix isnt. I hope it works but as long as I have been so hypokalemic, I am afraid to try anymore "lets try this drug or approach." I also am lightheaded but I think it is from being dehydrated from peeing so much. or maybe because my electrolytes are so out of whack. Marlee you seem to always have an undertanding word or outlook and i thank you for that!
I hope your doctor visit goes well tomorrow....btw  does this mean you arent 'weird' like me, Sherrine, Kelly,,etc...,everyone else is? lol
 
Sherrine  I dont have chrons or IBS being so hypothyroid, my prob goes the other way. It's like being over Tokyo and the bomb doors will not open! So i know I am not losing electrolytes that way.  but thanks,any suggestions tho i appreciate.
 Breath

~~~~~~****There is no class distinction for those who love, only for those that hate. ...Told to me by my Great Grandmother Grace loepke...... R.I.P. Grandma.~~~~~~~****

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 11:57 PM (GMT -7)
There are a total of 2,731,977 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151141 registered members. Please welcome our newest member, LydiaLoftis.
200 Guest(s), 4 Registered Member(s) are currently online.  Details
Girlie, gitane44, Randy Eichner, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer